Menu

1 / 4

68-year-old woman's arms and legs turn blue after taking very common drug

New York Post·Reda Wigle·6 months ago
#lFVwLtKC
#skin#skincare#california#health#minocycline
Reading 0:00
15s threshold

Willy Wonka’s Violet Beauregarde could start a support group.

According to a case report in the New England Journal of Medicine , a 68-year-old woman developed “blue-gray hyperpigmentation” on her limbs just a couple of weeks after she started taking a common medication.

The woman sought treatment after dark patches on her arms and legs persisted for six weeks.

Prior to the dark development, the woman, who suffers from rosacea, a common skin condition that causes the face to appear red or flushed, began taking 100 mg daily of oral minocycline.

The woman suffers from rosacea, a common skin condition that causes the face to appear red or flushed — and wasn’t the cause of the blue hue.

“Rosacea is a chronic inflammatory condition in which the skin appears inflamed along with evidence of acne-like bumps and textural change,” dermatologist Alicia Zalka previously told The Post.

“Because the condition is multifaceted and is the result of the interplay of genetics, environment, vascular inflammatory responses…

Continue reading — create a free account

Join HashtagPLUS to read full articles, follow hashtags, vote, and join the conversation.